Alert archive / Wisconsin / Small Craft Advisories in 2022
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 7, 2022, 3:28 AM CST. It took effect at Jan 8, 2022, 3:00 AM CST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2022, 3:28 AM CST (09:28 UTC)
- In effect from
- Jan 8, 2022, 3:00 AM CST
- Expired
- Jan 10, 2022, 3:00 PM CST
- In force
- 60 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 10:29 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 6, 10:29 PM CST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1029 PM CST Thu Jan 6 2022 Updated aviation portion for 06Z TAF issuance and new information added to update section .UPDATE... Issued at 1015 PM CST Thu Jan 6 2022 Have slowed down the clearing trend overnight, and pushed most of the temperature drop into late tonight/early Friday. Will hold on to the Wind Chill Advisory, but would not be shocked if the clouds hold tough and temp/wind chill forecasts are a bit too cold in NC/C WI. UPDATE Issued at 559 PM CST Thu Jan 6 2022 The Winter Storm Warning for Door County and Winter Weather Advisory for Kewaunee County have been allowed to expire at 6 pm. Snow showers continue to decrease across the area, with little additional accumulation expected. Travel conditions may remain hazardous into the evening hours due to snow covered roads. && .SHORT TERM...Tonight and Friday Issued at 330 PM CST Thu Jan 6 2022 The main concerns in the short-term portions of the forecast will be the gradual end to any light snow showers or flurries along with much colder temperatures arriving. Wind chill values may drop in the -15F to -25F range late tonight, mainly across portions of central /north-central WI. A Wind Chill Advisory has been issued from late this evening through early Friday morning. Lake enhanced snow continues across portions of east-central and far northeast Wisconsin as low-level convergence remains in place (although slightly weakened) across the Door Peninsula. As the surface trough shifts eastward, there has been a noted trend for the snow bands to become reoriented more north to south as winds shift. This trend is expected to continue as winds transition to the northwest by early evening. Otherwise, cloud cover was extensive across much of northeast WI, with the clearing line approaching central Wisconsin. Will hang onto the Winter Storm Warning and Winter Weather Advisories through/into the evening commute (around 6pm), but should be able to let them go after that. Tonight: Cyclonic flow across the area this evening will gradually diminish from west to east as a surface trough slowly drifts east of the area. This will also allow winds to shift more to the northwest, effectively diminishing any lake effect snow over the Door Peninsula. Deeper moisture will remain in place and somewhat increased low level flow will linger across a good portion of east- central and far northeast Wisconsin, which will act to keep temperatures from dropping as significantly as they would've otherwise. Farther west, a surface ridge is expected approach from the Plains, which will allow skies to gradually clear and winds to decrease. This combination, along with fresh snowpack, will allow temperatures to drop off quickly overnight. The airmass is very cold an will likely allow temperatures to drop into the teens below zero across central and north-central WI, while much of the rest of the area will see temperatures in the single digits below to single digits above zero. While winds will be fairly light; however, even a light wind will result in very cold wind chill values in the -20 to - 25 range across central/north-central WI. Therefore, a Wind Chill Advisory has been issued for those locations. Friday: The aforementioned surface ridge will build across the entire area throughout the day, allowing winds to decrease and skies to clear everywhere. Even with the sun sneaking out across the area, it will remain chilly with high temperatures only warming into the single digits above zero to low teens above zero. Otherwise, fairly quiet conditions can be expected. .LONG TERM...Friday Night Through Thursday Issued at 330 PM CST Thu Jan 6 2022 No major weather makers are expected across the area into the middle part of next week, with only small chances for light precip. Main forecast concerns will be how cold temps and winds chills get with the surge of Arctic air late this weekend and early next week. Friday night into Saturday...first surge of Arctic air will be loosening its grip on the area as WAA begins. But lows still look to drop to between -5 and 10 for much of the area in the evening, then temps will slowly rise overnight. Any clearing the early evening will be replaced by clouds by midnight, then as a weak system passes across southern Canada, isentropic lift will increase but low levels will remain pretty dry. Deepest moisture will be over far northern WI overnight, so will carry some low end PoPs there. WAA really ramps up on Saturday with 850mb temps climbing to between -2C and -6C. Can't rule out some flurries or freezing drizzle, but low-level saturation does not appear to be deep enough. South to southwest winds will gust up to 30 mph during much of the day. Some gale force gusts are possible on the bay and Lake Michigan. Highs will climb to near normal, mainly in the 20s to around 30. Rest of the long term...strong cold front will push across the area Saturday night, but lack of moisture will promote a mainly dry frontal passage. West to northwest winds will remain gusty Saturday night into Sunday as the cold air pushes in and we mix down 20-25 kt winds under the inversion (higher winds will be above the inversion). Highs on Sunday will be early in the day, then strong CAA will hold temps steady or slowly fall through the day. Lake effect snow chances look rather low over far north central WI as flow remains too westerly. Only spot that could see some light activity would be northern Vilas Co Saturday night into Monday. The Arctic air really invades Sunday night with temps plunging well below zero. Could actually be colder Monday night as the surface high shifts overhead (some -20s to -30 likely). We won't have much/any fresh snow cover, but current snow pack may suffice. Monday will be the coldest day with highs struggling to get above zero in central and north central WI, with single digits above zero across eastern WI. Wind chill headlines look likely for Monday and Tuesday morning, with more wind expected Monday. As the high shifts east of the region, WAA will take over and temps will moderate into the middle of next week. A clipper could graze the area Monday night / early Tuesday and again in/around the Wednesday timeframe, but limited moisture will once again keep any precip on the light side. && .AVIATION...for 06Z TAF Issuance Issued at 1015 PM CST Thu Jan 6 2022 Periodic flurries or light snow showers will gradually taper off overnight. Have slowed down the clearing trend to late tonight/early Friday, but most locations will still have VFR conditions, as ceilings are 3500-4000 ft (except in far NC WI and Door County). High pressure will bring good flying conditions on Friday, but clouds will be on the increase in the evening, ahead of the next frontal system. LLWS is expected to develop over the northwest half of the forecast area during the mid to late evening, as SSW winds aloft increase to around 40 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM CST Friday for WIZ005-010-018-030- 035-036-045. && UPDATE.........Kieckbusch SHORT TERM.....Cooley LONG TERM......Bersch AVIATION.......Kieckbusch
Hazardous weather outlook, Jan 6, 6:03 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 603 PM CST Thu Jan 6 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 603 PM CST Thu Jan 6 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous travel conditions will persist this evening, especially across the Door Peninsula as scattered snow showers gradually diminish. Wind chill values as low as 25 below zero are expected late tonight into early Friday morning across central and north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Thursday Wind chill values as low as 25 below zero are expected into early Friday morning across central and north-central Wisconsin. A Wind Chill Advisory has been issued for portions of the area. Dangerous wind chill values of 20 below to 35 below zero are possible late Sunday night into early Monday morning. Very cold temperatures and wind chill readings are also expected Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall totals to the National Weather Service in Green Bay. LMZ521-522-541>543-080015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 603 PM CST Thu Jan 6 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southwest gales of 35 to 40 knots are possible over the nearshore waters of Lake Michigan on Saturday. A Gale Watch has been issued. Kieckbusch
In the hours before
Local storm report, Jan 6, 9:28 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM SNOW ABRAMS 44.78N 88.06W
01/06/2022 M6.0 INCH OCONTO WI PUBLIC
TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.
0746 PM SNOW STILES 44.86N 88.05W
01/06/2022 M7.0 INCH OCONTO WI PUBLIC
TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.
0836 PM SNOW HIGH FALLS RESERVOIR 45.29N 88.20W
01/06/2022 M7.0 INCH MARINETTE WI PUBLIC
TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.
&&
HYKINLocal storm report, Jan 6, 10:02 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM SNOW 1 SSE INSTITUTE 44.89N 87.29W
01/06/2022 M9.0 INCH DOOR WI PUBLIC
TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.
0939 PM HEAVY SNOW LITTLE STURGEON 44.84N 87.57W
01/06/2022 M14.0 INCH DOOR WI PUBLIC
TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:28 AM CST | Gale Warning | GRB | 41 hr |
Nearby
Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.